Share Facebook
Crohn's Disease Forum » Your Story » Husband diagnosed with Crohn's disease 6 years ago


04-20-2017, 02:25 AM   #1
vgibson
 
Join Date: Apr 2017
Husband diagnosed with Crohn's disease 6 years ago

My husband was in the military and got disability for artharitis and sever acne. He was perscribed 800 mg ibuprofen and techrocyclient (mg?) daily or twice a day. He took this for at least 10 years. He started having stomach pains, and then blood in stool. He went to hospital and was diagnosed with IBD. He went to the VA hospital and they look at his test and diagnosed him with crohns disease and put him on medication. He has been able to handle his flare ups with the dosage he is on mesalamine 400mg 2 caps a day. He is putting in for a disability in his VA benefits since we saw that his Crohns deisease was probably caused by the VA perscribing these too medications for over 10 years. Has anyone heard that this combination taken over that period of time can cause crohn's. I read that somewhere and now can't finde it.
04-20-2017, 07:43 AM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Welcome. I am sorry that your husband has Crohns Disease. I have been told that since I have Crohns Disease I can't take anything like Advil or aspirin. I was told the only medication that I could take similar to that is Tylenol.
04-20-2017, 09:21 AM   #3
eleanor_rigby
Senior Member
 
Join Date: Aug 2012
Location: Cheshire, England, United Kingdom

My Support Groups:
He is putting in for a disability in his VA benefits since we saw that his Crohns deisease was probably caused by the VA perscribing these too medications for over 10 years. Has anyone heard that this combination taken over that period of time can cause crohn's. I read that somewhere and now can't finde it.
The cause of Crohn's disease is unknown. At the moment scientists say Crohn's is likely caused by a combination of genetics and various environmental factors but they don't know exactly what is going on for sure. I do not think it could be proved that taking some medications for a long period of time would cause Crohn's.
__________________


2nd Generation affected

Symptoms since 2006 (age 17)

Emergency open bowel resection after perforation in 2011 (age 22) (wrongly diagnosed as burst appendix ). Three years remission following this unmonitored

DX with perforating small bowel Crohn's Disease 01/2016 (terminal ileum, duodenum) and coeliac disease (age 26)

Meds:
75mg azathioprine
Gluten-free diet
04-20-2017, 09:22 AM   #4
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I agree

04-20-2017, 10:29 AM   #5
Scipio
Senior Member
 
Scipio's Avatar
 
Join Date: Oct 2015
Location: San Diego

My Support Groups:
My guess is that you read some speculation (rather than fact) that Ibuprofen, an NSAID that can damage the gut, and tetracycline, an antibiotic that can sometimes mess up the normal bacteria in the gut, might together over a long period of usage increase the risk of Crohn's.

It kind of makes logical sense that something like that combination of drugs taken for 10 years might cause problems with the digestive system. But I have not seen any research showing that it can definitely cause Crohn's. Like eleanor_rigby said, the cause of Crohn's is not known.
04-20-2017, 10:39 AM   #6
scottsma
Senior Member
 
scottsma's Avatar
 
Join Date: Jan 2012
Location: Tynemouth, United Kingdom

My Support Groups:
I agree with Scipio.Ibuprofin is not recommended for people with crohns,but it won't cause it.I think crohns has reared it's ugly head sometime during the last 10yrs and the ibuprofen may have aggravated it.
04-27-2017, 05:46 PM   #7
DougUte
Senior Member
 
DougUte's Avatar
 
Join Date: Jul 2010
Location: Kaysville, Utah

My Support Groups:
I suspect 800 mg Ibuprofen for 10 years can cause digestive problems. But like the others I don't think it can be proven to be a cause for Crohn's.
__________________
Surgery Oct 12, 2010

Crohns Medicines:
Started Humira June 22nd, 2011
Increased to weekly injections on November 1st, 2016
Due to the insurance company, Humira ended on January 31, 2017.
Started Entyvio February 9th, 2017
Loperamide 3 capsules twice a day
Vitamin B6, B12, Folic Acid
Vitamin D3 10000 I.U.
Nature Made Multivitamin
04-27-2017, 10:00 PM   #8
Pilgrim
Senior Member
 
Pilgrim's Avatar
 
Join Date: Jul 2014
Location: Ontario

My Support Groups:
I have read that certain prescription acne medication is known to cause IBD.
Reply

Crohn's Disease Forum » Your Story » Husband diagnosed with Crohn's disease 6 years ago
Thread Tools


All times are GMT -5. The time now is 09:28 PM.
Copyright 2006-2017 Crohnsforum.com